MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation result of stent barb torn.Block:h11 a flexima biliary stent was returned for analysis.A visual examination of the returned device confirmed that the stent barb was torn.No other damages were noted with the stent.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the labeled indications.The instructions state, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." however, it was reported that the guidewire remained inside the patient during the attempted deployment.The investigation concluded that the stent failure to deploy, along with the torn stent barb, was likely due to not following the instructions for use - specifically, failing to fully retract the guidewire into the delivery system.Additionally, the force applied when the stent was not deploying as expected may have contributed to the tearing of the stent barb.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the flexima biliary stent could not be deployed.The procedure was competed with another of the same device.The patient's condition at the conclusion of the procedure was reported to be stable.It was reported that the guidewire was in the patient's bile duct during the attempted deployment.However, the flexima biliary preloaded stent instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent barb was torn.Please see block h11 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21637118
Report Number3005099803-2025-01009
Device Sequence Number20959905
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model NumberM00539250
Device Catalogue NumberM00539250
Device Lot Number0029454292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale
Patient Weight56 KG